Doctor insights on:
Medicine For Latex Allergy
I had a latex allergy from wearing candom in my pen*** , what will be the medicine for the allergy and inflammation of my pen** ?
I've been on 20mg/day of prednisone for the past 12 years for a severe latex allergy. Can I ever discontinue the use of this drug?
Probably not..: Since you have been on it at a significant dosage for so long, your adrenal glands are likely "suppressed", probably permanently by this time. So, my gues is that your chance of going off this medicine totally is rather low. Maybe you can lower the dose, but you should consult your doc. Good luck. ...Read more
Allergy to Latex: Latex allergies are becoming more common. Usually found in healthcare workers who are around latex gloves/materials. Latex is a natural rubber and has excellent properties but unfortunately as a natural product it can produce antigens that we develop allergies to. ...Read moreSee 1 more doctor answer
Not really: Having a high likelyhood of being allergic to different things is hereditary, but the specific thing (allergen) you are allergic to (cats, dogs, latex, penicillin...) is not transmitted. So, if a family member has latex allergy, you have a higher chance of being allergic in general, but not specifically to latex. ...Read more
Various Options: An immediate reaction to latex should be treated with antihistamines like Zyrtec or Benadryl (diphenhydramine) and epinephrine injection if more severe symptoms develop. If you have a localized rash to an adhesive then this is likely an irritant reaction and will go away soon after removing the product. Topical steroid creams can help resolve rash sooner. ...Read more
Different types: True allergy to the rubber tree sap protein can lead to anaphylaxis, wheezing, hives, throat swelling, fainting, and in extreme cases, even death. The chemicals added during the process making rubber tree sack into latex product (called vulcanizing agents) most commonly cause contact allergy, which is usually a rash that can be itchy, burning, or blistering. ...Read moreSee 1 more doctor answer
2 types: There are immediate/allergic antibody mediated, within 30 min. Reactions and delayed/cell mediated, within 48 hr., reactions. The immediate type results in anaphylactic symptoms (hives, low bp, wheezing, etc.). The delayed type causes a poison ivy type reaction (itch, red, rough skin, possibly blisters). See an allergist; history, blood tests and patch testing can help to diagnose the condition. ...Read more
No: Unfortunately not, once you have it, you have to avoid it. ...Read more
Latex: Yes.Get a more detailed answer ›
Chemicals: When a person reacts to latex gloves, if it is not the natural rubber latex then it can be the chemicals (vulcanizers) used during the manufacturing process. There are many chemicals used and these can be tested for in a patch test commonly done by dermatologist and/or allergists. The reaction to these chemicals typically manifests as allergic contact dermatitis rather than hives or anaphylaxis. ...Read more
ABSOLUTELY: Repeated exposure is definitely a risk factor for developing allergy to latex. Healthcare workers and patients that have had multiple surgeries are at increased risk to develop allergy to latex. Decreased use of latex and improved manufacture of latex has reduced the risk somewhat. ...Read moreSee 1 more doctor answer
Allergies occur when your immune system is triggered by envirionmental factors it should ignore--for example, pollen in the air, or dander on a cat or dog--and creates cells to fight against them. An allergic reaction typically causes itching, congestion, or drainage, and ...Read more